According to information published in the Journal of Clinical Hypertension, investigators found that elderly patients with cognitive impairment who experienced visual hallucinations may need to stop taking their ACE inhibitor.  In the four case reports described, all the elderly patients were taking lisinopril.  Although the onset of hallucinations varied after initiation of lisinopril, the hallucinations stopped once the lisinopril was discontinued.  When the patients were rechallenged with lisinopril, the hallucinations returned and stopped upon discontinuation of lisinopril.  The study investigators also performed a literature search and found case reports of hallucinations involving the ACE inhibitors ramipril, enalapril, captopril and perindopril. Have any of your patients reported cognitive impairment with the use of ACE inhibitors?

For more information, please visit the Journal of Clinical Hypertension.

Advertisements